Back to all discussions

Depakote Anyone?

Has anyone had success with Depakote as a migraine preventative? I started it at 500mg and has good results but my liver function studies went bad. We reduced it to 250mg and migraines are back really bad. Now up to 375mgs daily, hoping migraines will lessen and liver will be okay.

Anyone with any insight on this medication?

Kasey

  1. My experience with Depakote is it had no effect for me. However it did have the side effect of premature dental erosion and I ended up having to get a upper partial plate. Brother-in-law ended up with full dentures after 3 years on Depakote. Not sure how it affects others, but I have seen Depakote stories indicating similar problem of rotting teeth out from the inside.

    1. Thanks for the information, I have stopped taking it altogether.

      1. Hi Kasey,

        I'm sorry it's taken so long to respond to your question. Let me see what information and support I can provide you with to lend you a hand.

        Depakote is an antiseizure medication sometimes used for migraine prevention and for some people it is very beneficial. For others some of the potential side effects linger too long or are not tolerable.

        My experience with Depakote was not positive. I tried it and remained on it for three months. It did nothing to reduce my migraine frequency or severity and I was experiencing some awful side effects. These included hair loss (lots of it which has since grown back) unwanted weight gain and others.

        I see you have stopped taking it. What did you replace it with?

        Nancy

        1. I am not taking Depakote any longer. Hair loss, weight gain, constipation and my liver enzymes went critical. There is nothing else on the market I haven't already tried. I have a horrible time with side effects.

          Thanks for the response.

          or create an account to reply.